Please help me with my care plan and NANDA

  1. 1
    Help, Help, Help.
    I just started my LVN-RN transition program a few weeks ago. I have been in school for 11 years, and I never actually did care plans in my real world experiences of being an LVN.

    I am doing a "Concept Map." Heres the scenario.

    A 60 y.o. female with a hx of ASHD and HTN. Borught to the ED by ambulance. She is c/o nausea, anorexia, blurred vision. She is alert and orientated; although her daughter states that she has had periods of confusion over the last several days. The client explains that she is currently under her MD's care for episodes of atrial fibrillation and atrial flutter that began about 1 week ago. Home meds include: Digoxin 0.125 mg daily, as well as Quinidine Sulfarte and Catapress. The cardiac monitor reveals atrila fibrillation with a ventricular rate of 180 bpm.

    I need 3 nursing dx with R/T and AEB.

    I have come up with Decreased Cardiac output, r/t altered rate and rhythm, AEB atrial dysrythmia and ventricular rate of 180 bpm.

    Is this written correctly, and what else can I use.

    Please help, and thanks in advance
    bdrury likes this.
  2. 22,205 Visits
    Find Similar Topics
  3. 4 Comments so far...

  4. 0
    Quote from newstart08
    Help, Help, Help.
    I just started my LVN-RN transition program a few weeks ago. I have been in school for 11 years, and I never actually did care plans in my real world experiences of being an LVN.

    I am doing a "Concept Map." Heres the scenario.

    A 60 y.o. female with a hx of ASHD and HTN. Borught to the ED by ambulance. She is c/o nausea, anorexia, blurred vision. She is alert and orientated; although her daughter states that she has had periods of confusion over the last several days. The client explains that she is currently under her MD's care for episodes of atrial fibrillation and atrial flutter that began about 1 week ago. Home meds include: Digoxin 0.125 mg daily, as well as Quinidine Sulfarte and Catapress. The cardiac monitor reveals atrila fibrillation with a ventricular rate of 180 bpm.

    I need 3 nursing dx with R/T and AEB.

    I have come up with Decreased Cardiac output, r/t altered rate and rhythm, AEB atrial dysrythmia and ventricular rate of 180 bpm.

    Is this written correctly, and what else can I use.

    Please help, and thanks in advance
    OK, here goes -

    1. Decreased tissue perfusion R/T decreased cardiac output & AEB
    periods of confusion.
    2. Knowledge deficit R/T disease process.
    3. Altered nutritional status AEB nausea & poor appetite.

    Hope this helps.
  5. 0
    Quote from newstart08
    Help, Help, Help.
    I just started my LVN-RN transition program a few weeks ago. I have been in school for 11 years, and I never actually did care plans in my real world experiences of being an LVN.

    I am doing a "Concept Map." Heres the scenario.

    A 60 y.o. female with a hx of ASHD and HTN. Borught to the ED by ambulance. She is c/o nausea, anorexia, blurred vision. She is alert and orientated; although her daughter states that she has had periods of confusion over the last several days. The client explains that she is currently under her MD's care for episodes of atrial fibrillation and atrial flutter that began about 1 week ago. Home meds include: Digoxin 0.125 mg daily, as well as Quinidine Sulfarte and Catapress. The cardiac monitor reveals atrila fibrillation with a ventricular rate of 180 bpm.

    I need 3 nursing dx with R/T and AEB.

    I have come up with Decreased Cardiac output, r/t altered rate and rhythm, AEB atrial dysrythmia and ventricular rate of 180 bpm.

    Is this written correctly, and what else can I use.

    Please help, and thanks in advance
    you will get a lot of support, references & links, if you post on the student nurse's forum.
    "daytonite", our student nurse mentor, will be looking for your question.
    best of luck to you.

    leslie
  6. 0
    Quote from Ann RN
    OK, here goes -

    1. Decreased tissue perfusion R/T decreased cardiac output & AEB
    periods of confusion.
    2. Knowledge deficit R/T disease process.
    3. Altered nutritional status AEB nausea & poor appetite.

    Hope this helps.
    I don't doubt your experience in nursing. However, your nursing diagnoses are not consistent with the current NANDA standards.

    I want to clarify for any other students who might be reading this thread that there are two nursing diagnoses that pertain to decreased tissue perfusion and there has been heated discussion about the use of them on the forums before:
    1. Ineffective Tissue Perfusion (Specify Tyep: Renal, Cerebral, Cardiopulmonary, Gastrointestinal, Peripheral) - please note that strictly cardiac, or the heart, is not included in this diagnosis. Cardiopulmonary is not just the heart.
    2. Decreased Cardiac Output - which includes the ineffective tissue perfusion of the heart
    If the definition, defining characteristics and related factors of the nursing diagnosis of Decreased Cardiac Output are reviewed very closely, you will find that this is how the division of these two diagnoses was meant to be (NANDA-I Nursing Diagnoses: Definitions & Classification 2007-2008 published by NANDA International). I urge any students who are doing care plans to use a NANDA reference (like the one I just listed) or a care plan or nursing diagnosis book that includes the latest NANDA rules so that you choose your nursing diagnoses as correctly to match your patient's symptoms as possible. Nursing diagnoses are based upon your patient's abnormal assessment data NOT upon their medical diagnosis. If you want to see my response to this OPs question, it is at this thread http://allnurses.com/forums/f50/need...ml#post2313071
  7. 0
    NANDA-I added a bunch of diagnoses this year as well as revised even more. I think it is the largest change in years. I just purchased the new book that Daytonite references and have been reading it and I recommend anyone on here to get this new revision.

    Another change is that they have begun using more medical terminology- like instead of saying 'shortness of breath' they are now saying 'dyspnea' which is an effort to standardize the language we use.


Top